Alert archive / Ohio / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 4, NWS Cleveland, OH

November 23, 20125 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow advisory at Nov 23, 2012, 3:25 PM EST for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Nov 23, 2012, 6:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 3:25 PM EST (20:25 UTC)
In effect from
Nov 23, 2012, 6:00 PM EST
Expired
Nov 24, 2012, 8:45 PM EST
In force
27 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS41 KCLE 232025
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EST FRI NOV 23 2012

...FIRST SIGNIFICANT LAKE EFFECT SNOW EVENT OF THE SEASON...

.A STRONG COLD FRONT MOVED EAST OF THE AREA AND USHERED IN MUCH
COLDER AIR TO THE REGION. A TROUGH OF LOW PRESSURE WILL MOVE
SOUTHEAST THIS EVENING AND BRING WITH IT SOME LIGHT SNOW. ONCE THE
TROUGH MOVES SOUTHEAST OF THE AREA...WINDS ALOFT WILL BECOME WELL
ALIGNED TO PRODUCE THE FIRST SIGNIFICANT LAKE EFFECT SNOW OF THE
SEASON.

OHZ011>014-023-089-PAZ001>003-240430-
/O.NEW.KCLE.LE.Y.0004.121123T2300Z-121125T1200Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
325 PM EST FRI NOV 23 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY.

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
  TONIGHT WITH AN ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES
  EXPECTED TOMORROW. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS
  THE POSSIBILITY THAT SOME OF THE HIGHER ELEVATIONS COULD SEE
  LOCALLY HIGHER AMOUNTS.

* TIMING...LIGHT SNOW IS EXPECTED WITH A TROUGH OF LOW PRESSURE
  THIS EVENING AND THEN THE HEAVIER SNOW IS EXPECTED TO OCCUR LATE
  THIS EVENING AND CONTINUE THROUGH SATURDAY EVENING. THE SNOW
  SHOULD BEGIN TO TAPER OFF SUNDAY MORNING.

* WINDS...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED.

* IMPACTS...THE EXPECTED SNOWFALL AND GUSTY WINDS WILL LIKELY MAKE
  TRAVEL DIFFICULT LATE TONIGHT INTO SATURDAY EVENING.
  TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING THIS EVENING
  AND UNTREATED ROADS WILL LIKELY BECOME SLIPPERY. MOTORISTS ARE
  URGED TO USE CAUTION TRAVELING DURING THIS TIME PERIOD SINCE
  THIS IS THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER
  30S NEAR LAKE ERIE AND MIDDLE TO UPPER 20S INLAND OVERNIGHT.
  HIGHS ON SATURDAY WILL BE IN THE LOWER TO MIDDLE 30S FOLLOWED BY
  LOWS IN THE LOWER TO MIDDLE 20S SATURDAY NIGHT.

* VISIBILITIES...THE GUSTY WINDS AND MODERATE SNOW IN THE HEAVIEST
  SNOW BANDS WILL CAUSE VISIBILITIES TO DROP TO A QUARTER MILE OR
  LESS AT TIMES OVERNIGHT INTO SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
5 follow-up statements
893 
WWUS41 KCLE 240235
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EST FRI NOV 23 2012


OHZ011>014-023-089-PAZ001>003-241045-
/O.CON.KCLE.LE.Y.0004.000000T0000Z-121125T1200Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
935 PM EST FRI NOV 23 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
  TONIGHT WITH AN ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES
  EXPECTED TOMORROW. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES
  IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. THERE IS THE
  POSSIBILITY THAT SOME OF THE HIGHER ELEVATIONS COULD SEE LOCALLY
  HIGHER AMOUNTS.

* TIMING...CONTINUING THROUGH SATURDAY WITH GRADUAL TAPERING OFF
  SATURDAY NIGHT INTO DAYBREAK SUNDAY.

* WINDS...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE
  EXPECTED...ESPECIALLY NEAR LAKE ERIE.

* IMPACTS...TRAVEL MAY BE LOCALLY DIFFICULT LATE TONIGHT INTO
  SATURDAY EVENING. TEMPERATURES ARE EXPECTED TO DROP BELOW
  FREEZING THIS EVENING AND UNTREATED ROADS WILL LIKELY BECOME
  SLIPPERY.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER
  30S ALONG LAKE ERIE AND 26 TO 29 INLAND OVERNIGHT. HIGHS ON
  SATURDAY WILL BE IN THE LOWER TO MIDDLE 30S FOLLOWED BY LOWS IN
  THE LOWER TO MIDDLE 20S SATURDAY NIGHT.

* VISIBILITIES...THE GUSTY WINDS AND MODERATE SNOW IN THE HEAVIEST
  SNOW BANDS MAY CAUSE VISIBILITIES TO DROP TO A QUARTER MILE OR
  LESS AT TIMES OVERNIGHT INTO SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES.

&&

$$
712 
WWUS41 KCLE 240925
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EST SAT NOV 24 2012

OHZ011>014-023-089-241730-
/O.EXT.KCLE.LE.Y.0004.000000T0000Z-121125T0300Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA
425 AM EST SAT NOV 24 2012

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* ACCUMULATIONS...LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE 1 TO 3
  INCHES IN MOST AREAS TODAY WITH 4 INCHES WHERE THE HEAVIER SNOW
  SHOWERS OCCUR OR WHERE SNOW SHOWERS PERSIST.

* TIMING...THE SNOW SHOWERS WILL TAPER TO FLURRIES BY EARLY
  TONIGHT. 

* WINDS...WEST TO NORTHWEST 10 TO 20 MPH TODAY. GUSTS TO 30 MPH
  POSSIBLE...MAINLY NEAR THE LAKE ERIE LAKE SHORE.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING
  HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS
  POSSIBLE.

* TEMPERATURES...IN THE LOWER AND MID 30S.

* VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS
  DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ001>003-241730-
/O.CON.KCLE.LE.Y.0004.000000T0000Z-121125T1200Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
425 AM EST SAT NOV 24 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* ACCUMULATIONS...LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE 1 TO 3
  INCHES IN MOST AREAS TODAY WITH 4 TO 6 INCHES WHERE THE HEAVIER
  SNOW SHOWERS OCCUR OR WHERE SNOW SHOWERS PERSIST. THE HEAVIEST
  SNOW WILL LIKELY OCCUR IN EASTERN INLAND ERIE COUNTY.

* TIMING...CONTINUING THROUGH TODAY WITH GRADUAL TAPERING OFF
  TONIGHT.

* WINDS...WEST TO NORTHWEST 10 TO 20 MPH TODAY. GUSTS TO 30 MPH
  POSSIBLE...MAINLY NEAR THE LAKE ERIE LAKE SHORE.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING
  HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS
  POSSIBLE.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S EXCEPT MID 30S AT
  THE LAKE ERIE LAKE SHORE.

* VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS
  DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES.

&&

$$
179 
WWUS41 KCLE 241523
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1023 AM EST SAT NOV 24 2012

OHZ011>014-023-089-241630-
/O.CAN.KCLE.LE.Y.0004.000000T0000Z-121125T0300Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA
1023 AM EST SAT NOV 24 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY...BUT ONLY 1 TO
LOCALLY 3 INCHES IS EXPECTED THROUGH THE REST OF TODAY.

$$

PAZ001>003-250000-
/O.CON.KCLE.LE.Y.0004.000000T0000Z-121125T1200Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1023 AM EST SAT NOV 24 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* ACCUMULATIONS....LAKE EFFECT SNOW SHOWERS WILL ACCUMULATE 1 TO 3
  INCHES IN MOST AREAS TODAY WITH 4 TO 5 INCHES WHERE THE HEAVIER
  SNOW SHOWERS OCCUR OR WHERE SNOW SHOWERS PERSIST.

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TODAY WITH GRADUAL
  TAPERING OFF TONIGHT.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING 
  HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS 
  POSSIBLE.

* TEMPERATURES...AROUND 30 DEGREES...WITH MID 30S NEAR THE LAKE.

* VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR 
  LESS DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES.

&&

$$

OUDEMAN
244 
WWUS41 KCLE 242037
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EST SAT NOV 24 2012

PAZ001>003-250445-
/O.EXT.KCLE.LE.Y.0004.000000T0000Z-121125T0500Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
337 PM EST SAT NOV 24 2012

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* ACCUMULATIONS....AN ADDITIONAL 1 TO LOCALLY 3 INCHES.


* TIMING...SNOW SHOWERS WILL GRADUALLY TAPER OFF TONIGHT.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED DURING 
  HEAVIER OR PERSISTENT SNOW SHOWERS. SOME BLOWING SNOW IS 
  POSSIBLE.

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...VISIBILITIES WILL DROP TO A QUARTER MILE OR 
  LESS DURING HEAVIER SNOW SHOWERS OR BRIEFLY DURING THE BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO DRY WEATHER JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE WEATHER SOURCE FOR FURTHER DETAILS OR UPDATES.

&&

$$

OUDEMAN
858 
WWUS41 KCLE 250145
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
845 PM EST SAT NOV 24 2012


PAZ001>003-250245-
/O.CAN.KCLE.LE.Y.0004.000000T0000Z-121125T0500Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
845 PM EST SAT NOV 24 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY.

LAKE EFFECT SNOW SHOWERS HAVE DIMINISHED TO MOSTLY JUST FLURRIES.
SCATTERED SNOW SHOWERS MAY STILL OCCUR IN NORTHWEST PENNSYLVANIA
OVERNIGHT BUT ONLY LOCAL ACCUMULATIONS OF AN INCH OR LESS ARE
EXPECTED.

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 23, 1:03 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 23, 1:03 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EST FRI NOV 23 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH LAKE EFFECT
SNOW SHOWERS DEVELOPING OVERNIGHT INTO SATURDAY. HIGH PRESSURE
WILL BUILD INTO THE CENTRAL GREAT LAKES ON SATURDAY NIGHT. ANOTHER
WEAK LOW PRESSURE SYSTEM WILL PASS NORTH OF THE GREAT LAKES FROM
SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT FINISHED MOVING THROUGH THE AREA THIS
AFTERNOON. DRY SLOT PUSHED EAST INTO THE REST OF THE AREA ALLOWING
CLOUDS ASSOCIATED WITH A WRAP AROUND SURFACE TROUGH TO MOVE INTO
THE REGION. SOME LAKE EFFECT IS STARTING TO DEVELOP IN THE LEE OF
LAKE SUPERIOR AND LAKE MICHIGAN. THIS IS IN GOOD AGREEMENT WITH
THE MODELS IN INDICATING A SWATH OF MOISTURE PUSHING SOUTHEAST
INTO THE REGION. WILL GO AHEAD AND LEAVE MENTION OF DEVELOPING
RAIN/SNOW SHOWERS FOR THIS EVENING AS EXPECTED.

AN EARLY LOOK AT THE LATEST MODELS COMING IN SHOWS SOME FAIRLY
GOOD INSTABILITY OVERNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING.
THE INSTABILITY APPEARS THAT IT COULD BE GOOD ENOUGH TO SUPPORT
SOME THUNDER SNOW. ONCE EVERYTHING IS IN...WILL TAKE A CLOSER LOOK
AT THIS AND DECIDE WHETHER TO ADD MENTION OF THUNDER TO THE
FORECAST.

COLDER AIR IS STILL PUSHING EAST INTO THE REGION BEHIND THE FRONT.
WARMER TEMPERATURES EAST OF THE FRONT ARE PRETTY MUCH AT THEIR
MAXIMUM NOW AND WILL BE ON THE DOWNFALL SOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS EVENING AS THE UPPER
TROUGH AXIS SWINGS ACROSS THE LAKE. THIS BRINGS A DEEPER LAYER OF
MOISTURE AND LAKE TO 850MB DELTA T OF 18-19C. THE STEERING FLOW WILL
VEER ENOUGH THIS EVENING TO DISRUPT THE BANDS INITIALLY BEFORE
SETTLING INTO A WEST NORTHWEST FLOW AFTER MIDNIGHT. THIS WILL
INITIALLY FAVOR SNOW FOR AREAS CLOSER TO THE LAKE SHORE...SHIFTING TO
THE FAVORED UPSLOPE AREAS IN THE SNOW BELT AFTER MIDNIGHT. LOCAL
ACCUMULATIONS WILL GENERALLY BE TWO INCHES OR LESS IN
OHIO...WITH SOME HIGHER AMOUNTS NW PA. THERE IS SOME UNCERTAINTY IN
HOW FAST THE INITIAL WEST TO EAST BAND WILL SET UP AND HOW MUCH
SNOW MAY FALL ALONG THE SHORELINE FROM LAKE TO ERIE COUNTY.
EXPECTING THIS TO JUST BE A QUICK BURST THAT COULD DROP AN INCH OF
SNOW THIS EVENING...BUT IF A MORE ORGANIZED BAND SETS UP THEN WE
COULD SEE HIGHER AMOUNTS.

SNOW SHOWERS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING AS
INSTABILITY INCREASES WITH THE PASSAGE OF THE -32C COLD POOL AT
500MB. SNOW SHOWERS WILL INCREASE ACROSS THE PRIMARY SNOWBELT WITH
GENERALLY 1-3 INCHES OF SNOW EXPECTED IN NE OHIO AND 2-4 INCHES NW
PA. THE DOMINANT BAND OFF OF LAKE HURON WHICH HAD BEEN ORIENTED
INTO NEW YORK WILL ATTEMPT TO SHIFT INTO NW PA. IF THIS
HAPPENS...SNOWFALL COULD ACCUMULATE FASTER. ADVISORIES WILL
LIKELY BE NEEDED FOR AT LEAST INLAND PORTIONS OF NW PA...BUT COULD
ALSO BE NEEDED FOR ASHTABULA AND GEAUGA COUNTIES. EXPECTING THE
BULK OF THE ACCUMULATION TO HOLD OFF UNTIL LATE TONIGHT SO DECIDED
TO LET THE DAY SHIFT TAKE ANOTHER LOOK AND ISSUE ANY NECESSARY
HEADLINES.

RIDGING BUILDS OVER THE CENTRAL GREAT LAKES ON SATURDAY BOTH AT THE
SURFACE AND ALOFT WITH MOISTURE REALLY DWINDLING BY SATURDAY NIGHT.
MINOR ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE BEFORE SNOW COMES TO
AN END.

LOW PRESSURE WILL APPROACH THE UPPER GREAT LAKES ON SUNDAY RESULTING
IN WARM ADVECTION OVER THE FORECAST AREA. THERE WILL BE SOME CLOUDS
BUT MODELS GENERALLY FOCUS ANY SHOWERS ALONG THE WARM FRONT TO OUR
NORTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
LOTS OF VARIETY REMAIN IN THE MODELS WITH THE NEXT STORM SYSTEM ON
TUESDAY. THE MODELS ARE SEEMINGLY HAVING A PROBLEM WITH THE AMOUNT
OF SOUTHERN STREAM ENERGY PHASING WITH THE NORTHERN BRANCH. THE
CONSENSUS SEEMS TO FAVOR THE UKMET MODEL WHICH IS ESSENTIALLY A
COMPROMISE BETWEEN A STRONGER STORM SYSTEM THAT GETS DRAWN
NORTHWARD INTO THE NORTHERN JET VERSUS A MORE SOUTHERN WEAKER WAVE
WHICH TAKES LONGER TO DEVELOP...PROBABLY NOT UNTIL OFF THE EAST
COAST BY WEDNESDAY.

DID NOT MAKE MANY CHANGES TO THE CURRENT LONG TERM PORTION OF THE
FORECAST...WITH THE PROBABILITY OF PRECIPITATION ABOUT 40-60
PERCENT MONDAY NIGHT INTO TUESDAY WITH RAIN AND SNOW. ASSUMING THE
SYSTEM IS WEAKER AND FARTHER SOUTH...THE BETTER CHANCE OF ALL SNOW
WOULD BE NORTHWEST OHIO WHERE THE FLOW WOULD PROBABLY REMAIN FROM
THE NORTH OR NORTHEAST BUT WAY TOO EARLY TO COMMIT TO A SPECIFIC
PRECIPITATION TYPE. PRECIPITATION AMOUNTS COULD BE LIGHT ENOUGH THAT
IT MAY NOT SNOW MUCH ANYWAY. SOME LAKE EFFECT SNOW SHOWERS COULD
LINGER ACROSS NE OH/NW PA ON WEDNESDAY INTO THURSDAY ALTHOUGH
TEMPERATURES ALOFT MAY NOT BE COLD ENOUGH BY THURSDAY AHEAD OF THE
NEXT CLIPPER TYPE LOW PRESSURE SYSTEM.

HIGH TEMPERATURES WILL BE WELL BELOW NORMAL...MOSTLY IN THE 30S TO
AROUND 40. LOWS IN THE 20S TO LOWER 30S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT NOW EXITING EAST OF THE AREA WITH A DRY/CLEAR SLOT
DIRECTLY IN ITS WAKE. WRAP AROUND CLOUDS FILLING IN FROM THE WEST
AND HAS REACHED A KCLE/KMFD LINE AT 18Z. THIS WRAP AROUND IS
PRIMARILY MVFR. EXPECT THIS TO CONTINUE TO FILL IN ACROSS THE AREA
THROUGH THE AFTERNOON AND THEN CONTINUE OVERNIGHT. 850MB TEMPS
CONTINUE TO FALL BEHIND THE COLD FRONT TO LEVELS THAT WILL GET
LAKE EFFECT SNOW DEVELOPING OFF LAKE ERIE LATE THIS AFTERNOON AND
EARLY THIS EVENING. BUFKIT FORECAST SOUNDINGS INDICATE
INSTABILITY BECOMES MODERATE FROM THE LAKE TO 850MB THIS EVENING
CONTINUING THROUGH THE NIGHT AND THROUGH MUCH OF SATURDAY. SO
EXPECT LAKE EFFECT WILL CONTINUE TO INTENSIFY OVERNIGHT AND INTO
SATURDAY AS WELL.

OUTLOOK...NON VFR SATURDAY THROUGH EARLY SUNDAY ACROSS NE OH/NW
PA IN LAKE EFFECT SNOW SHOWERS. GOOD CHANCE OF WIDESPREAD MVFR/IFR
LATE MONDAY INTO TUESDAY.

&&

.MARINE...
THE STRONG COLD FRONT WILL CROSS THE LAKE THIS MORNING AND WINDS
WILL INCREASE SIGNIFICANTLY TODAY AND VEER FROM SOUTH TO WEST
SOUTHWEST. SUSTAINED WINDS SHOULD AVERAGE 25 TO 30 KNOTS AND WOULD
NOT BE SURPRISED TO SEE AN OBSERVATION OR TWO CLOSER TO GALE FORCE
(34 KNOTS) BUT BELIEVE THE AVERAGE WIND WILL STAY JUST BELOW GALES.
OF COURSE A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AND PROBABLY
WILL REMAIN IN EFFECT FOR THE FORESEEABLE FUTURE...AT LEAST EAST OF
CLEVELAND. HIGH PRESSURE WILL BRIEFLY BUILD IN ON SUNDAY AND THE
WIND WILL BACK TO THE SOUTHWEST...THEN THE NEXT FRONT WILL SAG
ACROSS THE LAKE ON MONDAY. THE FRONT IS NOT STRONG BUT THE WIND WILL
PROBABLY END UP MORE FROM THE NORTH AS LOW PRESSURE DEVELOPS
SOMEWHERE SOUTH AND WEST OF THE AREA. STILL NOT SURE OF THE TRACK
AND STRENGTH OF THE SURFACE LOW AND A LOT OF UNCERTAINLY ON THE
WIND/WAVES BY TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR LEZ061-145>149-
     165>169.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ142>144-
     162>164.

&&

SYNOPSIS...KEC
NEAR TERM...LOMBARDY
SHORT TERM...KEC
LONG TERM...KOSARIK
AVIATION...TK
MARINE...KOSARIK
Hazardous weather outlook, Nov 23, 5:18 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EST FRI NOV 23 2012

OHZ011>014-089-PAZ001>003-241030-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
518 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY. WESTERLY WINDS
WILL GUST TO BETWEEN 30 AND 40 MPH THIS AFTERNOON...WITH THE
HIGHER GUSTS NEAR THE LAKESHORE.

LAKE EFFECT SNOW SHOWER WILL DEVELOP THIS EVENING NEAR THE LAKE
AND SHIFT INLAND OVERNIGHT. PORTIONS OF THE SNOW BELT WILL SEE UP
TO 2 INCHES OF SNOW TONIGHT...WITH LOCALLY HIGHER AMOUNTS IN
NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ON SATURDAY. ADDITIONAL
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED IN NORTHWEST
PENNSYLVANIA WITH LESSER AMOUNTS ACROSS PORTIONS OF NORTHEAST
OHIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-241030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
518 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY. WESTERLY WINDS
WILL GUST BETWEEN 30 TO 40 MPH THIS AFTERNOON...WITH THE HIGHEST
WINDS EXPECTED IN NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-241030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
518 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 9:39 PM ESTSmall Craft AdvisoryCLE13 hr
Nov 23, 10:28 AM ESTGale WarningCLE18 hr
Nov 23, 2:34 PM ESTLow Water AdvisoryCLE13 hr

Nearby

Lake Effect Snow Advisories in Ohio, 2012Lake Effect Snow Advisories in Pennsylvania, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.